It is currently Wed Aug 23, 2017 10:09 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 11 posts ] 
Author Message
PostPosted: Wed Jul 07, 2010 4:30 pm 
Offline
Average Poster
Average Poster

Joined: Wed Jun 30, 2010 3:54 pm
Posts: 18
Today makes one week sober. YAY! ANd for that I'm grateful. But I have a problem that began with the induction of Sub. My feet are swollen so bad! When I was pregnant they didn't even swell this bad? They are so swollen that it hurts to walk. I can feel and see the swelling all the way up to my knees. Yes, I am overweight, yes, I've been watching my salt intake and yes it's summer and I know that happens in hot weather! But it was hotter two weeks ago, and they didn't swell like this. I'm eating just cereal w/ 2 percent milk for breakfast and dinner, and for lunch I'm trying to eat just fruit and cheese or something low in Sodium. I'm just curious if anyone else experienced this in the beginning or is this just me? I do not want to stop taking Sub! If this is just a common side effect, I can deal with it as long as I know it will soon pass. But if this is something that is jsut occuring w/ me, I will need to consult my doctor.
Oh, I'm drinking just water and at least 40-60oz a day.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 07, 2010 4:31 pm 
Offline
Average Poster
Average Poster

Joined: Wed Jun 30, 2010 3:54 pm
Posts: 18
I take that back, sober one week with a slip up! Refer to other thread. Sorry my bad.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 07, 2010 7:07 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi jin,

I can't say that I've experienced any edema while on suboxone (even at the beginning). I also don't recall anyone on the forum having discussed that symptom/side effect before. I would definitely consult your doctor, just to rule out any other "new" condition you're not aware of.

At our online meetings, which take place Monday nights at 9pm and Thursday afternoons at 2pm, we set a topic weekly. This week's topic is "dealing with side effects". If you're available, you might consider joining us. Just go to the meeting room in the chat room. Hope to see you tomorrow at the meeting. Take care and please let us know how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Jul 07, 2010 8:11 pm 
Offline
Super Poster
Super Poster

Joined: Sun Mar 28, 2010 6:29 pm
Posts: 119
Hi jin,

I just wanted to let you know that I have also had problems with edema when I first started on Sub. Edema does run in my family, my mother had it really badly. When I was taking a lot of percocet, my edema was really bad, all the time. Once I went to bed and had my feet up all night, it was always better in the morning! I am not overweight, but did gain about 25 pounds when I was on percocet and later oxycontin.

So, when I first started on Sub, my edema was okay, but by the second week, it was back and worse than it ever was. I was also having a lot of other side effects and was extremely tired all the time. I also belong to another forum, and I will pm you with the name of it, and several other people there also had the same problems, and I was told that my Sub dose was too high if I was having all these side effects (not just edema)

So, once I lowered my dose, all of the side effects disappeared including the edema. What dose are you taking? Are you having any other side effects? Of course you should let your doctor know as hatmaker suggested, but try lowering your Sub dose a little and see if that makes a difference.'

let me know if you want me to pm you the name of the other site that has a couple of threads talking about this issue.

Ginger


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 07, 2010 9:29 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
I recently re-started Sub after being off it for a couple of months. the first time I took it I never noticed any swelling in my legs, but this time- my feet and ankles are a but swollen. I just chalked it up to a side effect.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 08, 2010 9:36 am 
Offline
Average Poster
Average Poster

Joined: Wed Jun 30, 2010 3:54 pm
Posts: 18
Thank you Hatmaker510, ginger61, and shelwoy.

Hatmaker-Is the online meeting Central Time? Please let me know b/c I would love to join you all in the chat room. Thank you for your support!

Ginger-please pm the name of the other forum. The Edema is so bad it hurts to walk! Other side effects I've had but have gotten better since I lowered my dose have been fatigue. I fell asleep twice at work. Very drowsy while I was driving so I consulted my doctor and told her I thought my dose should be lowered. I was taking 16mg a day. I tried just taking 8-10mg a day and that seemed to work, but she threw a fit when I told her I broke one of the pills in half? I address that in another thread. Thank you fro your support Ginger!

Shelwoy, if mine weren't that swollen, I would just chalk it up as a side effect also but this is unbearable. I don't even want to eat b/c I'm afraid of sodium. ANY sodium. Thank you for your support!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 08, 2010 9:47 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi again jin,

I'm sorry I wasn't clearer. The meetings are Eastern time. Today it will be at 2 o'clock, EDT. At our meetings we always discuss anything critical any member might have a need to discuss, then we move on the topic of the week. (We use the same topic for Monday nights and Thursday afternoons, but the conversations often go in different directions.)

I would SO love for you to join us! I hope the Eastern time works for you.

Didn't you say in another thread that your doctor finally assented to lowering your dose? Sorry that I don't recall the specifics. Has the lowered dose helped your edema at all? Have you tried compression hose/socks? They aren't cheap, but you can get them at most pharmacies, I think. Although you might want to check with your doctor first before trying them. Just keep your feet elevated as much as you can when you're able until you see your doctor. Maybe the doctor can give you a water pill, that should hopefully help.

Good luck and keep us posted on how you're doing.

MEL

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 08, 2010 2:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
No swelling here, unless you count my expanding waist. :lol:


Top
 Profile  
 
 Post subject: Swelling
PostPosted: Thu Jul 08, 2010 4:59 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Feb 28, 2010 1:27 pm
Posts: 20
Jin,

I too have a swelling problem since going on Suboxone. My doctor told me about 30% of his patients have swelling problems. Mine goes to my knees as well. I am on lasix for the swelling which helps and for me is still worth all the bad side effects.

Good luck with everything.

Christine


Top
 Profile  
 
   
 Post subject:
PostPosted: Thu Jul 08, 2010 5:18 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat May 08, 2010 11:20 pm
Posts: 7
Jin,

I had the same thing happen, and I was freaked out, but for me that side-effect subsided after time. My ankles are back and I'm sure yours will to. Your body just needs to adjust to the drug and then the swelling will go down. :)
Best of luck to you!

~Skyler


Top
 Profile  
 
 Post subject: Swelling
PostPosted: Thu Jul 08, 2010 5:54 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Feb 28, 2010 1:27 pm
Posts: 20
It must vary from person to person. I've been on Suboxone for over 3 years and still have swelling. I guess you'll have to wait and see if it gets better, I wish you luck.

Christine


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 11 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group